Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 7, 2020, 2:58 AM CST for 6 counties in Kansas; 9 counties in Nebraska. It took effect at Mar 7, 2020, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 2:58 AM CST (08:58 UTC)
- In effect from
- Mar 7, 2020, 12:00 PM CST
- Expired
- Mar 7, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Nuckolls County, NE, Phelps County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2850 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS83 KGID 070858 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 258 AM CST Sat Mar 7 2020 ...Red Flag Warning This Afternoon... .Strong south winds combined with low relative humidity will cause hazardous fire weather conditions today. KSZ007-018-019-NEZ086-087-071700- /O.UPG.KGID.FW.A.0001.200307T1800Z-200308T0000Z/ /O.NEW.KGID.FW.W.0003.200307T1800Z-200308T0000Z/ Jewell-Osborne-Mitchell-Nuckolls-Thayer- 258 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007, 018, 019, 086 AND 087... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...South 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ005-006-017-NEZ060-072-073-082>085-071700- /O.NEW.KGID.FW.W.0003.200307T1800Z-200308T0000Z/ Phillips-Smith-Rooks-Dawson-Gosper-Phelps-Furnas-Harlan-Franklin- Webster- 258 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 017, 060, 072, 073, 082, 083, 084 AND 085... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Heinlein
3 follow-up statements
139 WWUS83 KGID 070900 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 300 AM CST Sat Mar 7 2020 ...Red Flag Warning This Afternoon... .Strong south winds combined with low relative humidity will cause hazardous fire weather conditions today. KSZ005>007-017>019-NEZ060-072-073-082>087-071700- /O.CON.KGID.FW.W.0003.200307T1800Z-200308T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Dawson-Gosper-Phelps- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 300 AM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 060, 072, 073, 082, 083, 084, 085, 086 AND 087... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...South 15 to 25 mph with gusts up to 40 to 45 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Heinlein
621 WWUS83 KGID 071711 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1111 AM CST Sat Mar 7 2020 ...Red Flag Warning This Afternoon... .Strong south winds combined with low relative humidity will cause hazardous fire weather conditions today. KSZ005>007-017>019-NEZ060-072-073-082>087-080000- /O.CON.KGID.FW.W.0003.200307T1800Z-200308T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Dawson-Gosper-Phelps- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 1111 AM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 060, 072, 073, 082, 083, 084, 085, 086 AND 087... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 060 Dawson, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...South 15 to 25 mph with gusts up to 40 to 45 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
162 WWUS83 KGID 080005 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 605 PM CST Sat Mar 7 2020 KSZ005>007-017>019-NEZ060-072-073-082>087-080115- /O.EXP.KGID.FW.W.0003.000000T0000Z-200308T0000Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Dawson-Gosper-Phelps- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 605 PM CST Sat Mar 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 060, 072, 073, 082, 083, 084, 085, 086 AND 087... Although south winds will remain breezy through the night, the overall-strongest winds of the day have ended. In addition, relative humidity values will continue to gradually climb as temperatures cool this evening, rising from around 25 percent now, to around 40 percent by 9 PM. As a result, this Warning is being allowed to expire, although near-critical fire weather conditions could linger for a few more hours. $$ Pfannkuch
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 7, 12:00 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 7, 12:00 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1200 AM CST Sat Mar 7 2020 .SHORT TERM...(This afternoon through Saturday) Issued at 350 PM CST Fri Mar 6 2020 The dry and blustery weather continues this afternoon and through this weekend. With the dominant ridge holding strong, the overall weather pattern is rather stagnant. Skies should remain mostly clear with moderate southerly winds, and a strong 50-55kt LLJ picking up overnight. With the stagnant pattern, tomorrow should be fairly similar to today. A trof in the lee of the Rockies will help compress the sfc pressure gradient, giving way to slightly stronger winds (primarily for the east and southeast) tomorrow afternoon. Drying southwesterly flow both at the surface and aloft should keep dewpoints down tomorrow. With highs expected to be in the upper 60s and low 70s tomorrow, dewpoints in the 30s, and decent sfc winds...resulting RH values are in the critical and near critical range for most of the CWA. Issued a fire weather watch for the southeast tomorrow where RH values are near and below 20 percent. See the fire weather section below for more details. .LONG TERM...(Sunday through Friday) Issued at 350 PM CST Fri Mar 6 2020 Going forward we'll see a shift to a much more active pattern, especially as we transition more into spring. Sunday will be another unseasonably warm day similar to Saturday. Winds will continue to be breezy for the eastern two-thirds of the CWA. As the upper level ridge begins to collapse on Sunday, a subtropical jet streak moves over the desert SW and southern plains. The left exit region of lift with this jet streak helps to develop a small wave at the 500mb level and helps strengthen the sfc lee low over southeastern CO. Southwesterly steering flow helps to push this low up through the central plains Sunday night into Monday. This is when we could see our next chance for significant precipitation. CAPE values seem to vary a bit between models and model runs, but looks to potentially be enough instability overall to justify adding thunder to the forecast up through 12z Monday morning. Showers should end gradually from west to east in the afternoon with the passage of a cold front cutting off shower activity. The rest of the week brings mild temperatures generally in the 50s and 60s with varying chances for precip from a couple different disturbances and decent jet stream dynamics. Tuesday's POPs look to be the most shaky and will likely depend on good sfc organization and frontal lifting. Thursday and Friday would be the next big story with an upper level cutoff low forming over southern CA and the Baja Peninsula Thursday morning. This low then begins to track northeast over the coming days. Current models are in decent agreement with the track of the center of the low generally moving over the southern CWA. This could bring significant chances for rain into the weekend. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday) Issued at 1157 PM CST Fri Mar 6 2020 Main issue continues to be low-level wind shear with quite high confidence. Although surface winds will be gusty, wind aloft will be strong enough to give us LLWS. && .FIRE WEATHER... Issued at 350 PM CST Fri Mar 6 2020 A fire weather watch has been issued for the southeastern most counties tomorrow from Noon to 6pm. Most of the CWA is expected to see near critical fire conditions with areas to the south and southeast more likely to reach critical thresholds. Currently not comfortable enough issuing a Red Flag Warning for any counties, due to uncertainty in dewpoints. If dewpoints look to trend lower, a RFW may be needed tomorrow. && .GID WATCHES/WARNINGS/ADVISORIES... NE...Fire Weather Watch Saturday afternoon for NEZ086-087. KS...Fire Weather Watch Saturday afternoon for KSZ007-018-019. && SHORT TERM...Shawkey LONG TERM...Shawkey AVIATION...Heinlein FIRE WEATHER...Shawkey
Hazardous weather outlook, Mar 6, 6:23 PM CST, 8 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 623 PM CST Fri Mar 6 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 080030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 623 PM CST Fri Mar 6 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Critical fire weather conditions are possible mainly along and southeast of a line from Osborne Kansas to Hebron Nebraska Saturday afternoon. Near critical fire weather conditions are expected across the remainder of the local area. Please see the Fire Weather Watch message for additional information. There is also a slight chance for non-severe thunderstorms across the entire outlook area Sunday night into early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi/Kelley
Nearby
Red Flag Warnings in Nebraska, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.